Alert archive / Florida / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 38, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Aug 8, 2019, 6:35 PM EDT for Palm Beach County, Florida. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2019, 6:35 PM EDT (22:35 UTC)
- Expired
- Aug 8, 2019, 7:00 PM EDT
- In force
- 25 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Palm Beach County, FL
The radar
The Melbourne radar (KMLB), 141 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 10.6 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1740 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 925 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
742
WUUS52 KMFL 082235
SVRMFL
FLC099-082300-
/O.NEW.KMFL.SV.W.0038.190808T2235Z-190808T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Miami FL
635 PM EDT Thu Aug 8 2019
The National Weather Service in Miami has issued a
* Severe Thunderstorm Warning for...
Northeastern Palm Beach County in southeastern Florida...
* Until 700 PM EDT.
* At 635 PM EDT, a severe thunderstorm was located near Jupiter,
moving northeast at 15 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Jupiter, Tequesta, Philo Farms and Limestone Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Miami. You can also share your report with NWS Miami on
Facebook and Twitter.
&&
LAT...LON 2692 8003 2688 8013 2695 8020 2696 8020
2696 8014 2697 8014 2697 8003
TIME...MOT...LOC 2235Z 221DEG 14KT 2693 8013
HAIL...<.75IN
WIND...60MPH
$$
ALM1 follow-up statement
857
WWUS52 KMFL 082251
SVSMFL
Severe Weather Statement
National Weather Service Miami FL
651 PM EDT Thu Aug 8 2019
FLC099-082300-
/O.EXP.KMFL.SV.W.0038.000000T0000Z-190808T2300Z/
Palm Beach FL-
651 PM EDT Thu Aug 8 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PALM BEACH COUNTY
WILL EXPIRE AT 700 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.
LAT...LON 2692 8003 2688 8013 2695 8020 2696 8020
2696 8014 2697 8014 2697 8003
TIME...MOT...LOC 2250Z 221DEG 14KT 2698 8009
$$
ALMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 4:33 PM EDT, 2 hours 2 minutes earlier.
Area forecast discussion, Aug 8, 4:33 PM EDT, 2 hours 2 minutes before
Area Forecast Discussion National Weather Service Miami FL 433 PM EDT Thu Aug 8 2019 ...HEAVY RAINFALL STILL POSSIBLE WITH STORMS THIS WEEKEND INTO EARLY NEXT WEEK... .DISCUSSION... Mid level short waves will be working around the ridge of high pressure over the Southern Plains into the trough of low pressure over the Southeastern United States. These mid level short waves will keep the trough in place through this weekend into early next week. This will keep the steering flow in a south/southwest direction over South Florida through early next week but the steering speed will be less than 10 knots. Therefore, the east and west coast sea breezes should develop each day and push inland with the west coast sea breeze being the more dominant sea breeze across South Florida. Therefore, scattered to numerous pops will be possible over the region with the best coverage over the northern interior and northeast areas of South Florida. The PWAT values are still forecast to remain in the 2.0 to 2.3 inch range for this weekend into early next week over South Florida. These PWAT values are still in the 90th to 95th percentile for this time of year. Therefore, any storms that do develop could still produce heavy rainfall amounts this weekend into early next week over South Florida. .EXTENDED FORECAST... The trough of low pressure over the Southeastern United States should finally start to move slowly east into the Eastern United States for the middle to end of next week allowing for the ridge of high pressure to build into the Florida peninsula from the Central Atlantic Waters. This should allow for the steering flow to swing to more of a south/southeast direction over South Florida focusing the showers and thunderstorms more over the interior and west coast metro areas for middle to end of next week. && .MARINE... The winds will remain out of the south/southwest direction this weekend into early next week with speeds around 10 knots or less. This will keep the seas at 2 feet or less in both the Atlantic and Gulf waters of South Florida. Therefore, boating conditions should be good outside on any showers or thunderstorms for this weekend into early next week. && .PRELIMINARY POINT TEMPS/POPS... West Palm Beach 77 93 77 93 / 30 20 20 40 Fort Lauderdale 78 92 78 92 / 30 20 20 40 Miami 79 93 79 93 / 20 20 10 40 Naples 79 91 79 91 / 10 10 10 30 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && DISCUSSION...54/BNB MARINE...54/BNB
Hazardous weather outlook, Aug 8, 11:04 AM EDT, 7 hours 31 minutes before
Hazardous Weather Outlook for South Florida...UPDATED National Weather Service Miami FL 1104 AM EDT Thu Aug 8 2019 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 090315- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 1104 AM EDT Thu Aug 8 2019 ...A FEW STRONG STORMS POSSIBLE INTERIOR/EAST COAST AREAS TODAY... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Thunderstorms: Scattered to numerous thunderstorms are expected today, especially across the interior and east coast metro of Palm Beach and Broward counties. Gusty winds, heavy rains, and frequent lightning are expected with this activity. Flooding: Storms will be capable of producing torrential rainfall across South Florida, with the greatest threat across the Palm Beach and Broward metro areas. Localized flooding may occur, especially in areas that experience multiple rounds of heavy rain. There is the potential for flooded roadways and even water entering a few structures. Wind: The strongest storms could produce wind gusts of 45 to 55 mph especially over the interior and east coast metro areas during the afternoon and early evening hours. Waterspouts: There is a potential for isolated waterspouts across all South Florida waters today and tonight. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Scattered to locally numerous thunderstorms are expected each day through the period, especially during the afternoon and evening hours. Heavy rain leading to local flooding, lightning, and gusty wind could accompany any activity. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged to report high wind, hail and flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami. FELL
In the hours before
Special weather statement, Aug 8, 3:51 PM EDT, 2 hours 44 minutes before
Special Weather Statement
National Weather Service Miami FL
351 PM EDT Thu Aug 8 2019
FLZ071>074-172-173-082030-
Inland Broward County FL-Coastal Broward County FL-
Metro Broward County FL-Metropolitan Miami Dade FL-Inland Miami-
Dade County FL-Coastal Miami Dade County FL-
351 PM EDT Thu Aug 8 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MIAMI-DADE AND BROWARD
COUNTIES UNTIL 430 PM EDT...
* At 349 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near
Intersection Alligator Alley And Miami Canal to near Intersection
Krome And Kendall Drive. Several other strong thunderstorms are
developing across much of the advisory area. Movement was east at
15 mph.
* Winds in excess of 45 mph and funnel clouds possible with these
storms.
* Locations impacted include...
Miami, Hialeah, Fort Lauderdale, Pembroke Pines, Hollywood,
Miramar, Coral Springs, Pompano Beach, Davie, Miami Beach,
Plantation, Sunrise, Tamarac, Margate, Coral Gables, South Miami,
Lauderdale-By-The-Sea, Miami Gardens, Hallandale and Kendall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2574 8018 2563 8049 2570 8080 2624 8067
2632 8045 2618 8005
TIME...MOT...LOC 1949Z 261DEG 13KT 2622 8064 2610 8050 2589 8045 2568
8053
ALMSpecial weather statement, Aug 8, 4:28 PM EDT, 2 hours 7 minutes before
Special Weather Statement
National Weather Service Miami FL
428 PM EDT Thu Aug 8 2019
FLZ071>074-168-172-173-082115-
Inland Broward County FL-Coastal Broward County FL-
Coastal Palm Beach County FL-Metro Broward County FL-
Metropolitan Miami Dade FL-Inland Miami-Dade County FL-
Coastal Miami Dade County FL-
428 PM EDT Thu Aug 8 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MIAMI-DADE AND BROWARD
COUNTIES UNTIL 515 PM EDT...
* At 427 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from 7 miles
north of Intersection I-75 And U.S. 27 to Davie to The Crossings
to 7 miles south of Shark Valley Obs Tower. Movement was east at
15 mph.
* Winds in excess of 45 mph possible with these storms.
* Locations impacted include...
Miami, Hialeah, Fort Lauderdale, Pembroke Pines, Hollywood,
Miramar, Coral Springs, Pompano Beach, Davie, Miami Beach,
Plantation, Sunrise, Boca Raton, Deerfield Beach, Tamarac, Margate,
Coral Gables, Key Biscayne, South Miami and Lighthouse Point.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2633 8006 2583 8004 2554 8014 2549 8060
2549 8086 2573 8079 2589 8051 2606 8049
2631 8051
TIME...MOT...LOC 2027Z 263DEG 13KT 2626 8043 2609 8032 2594 8030 2581
8031 2567 8038 2555 8073
ALMSpecial weather statement, Aug 8, 4:29 PM EDT, 2 hours 6 minutes before
Special Weather Statement
National Weather Service Miami FL
429 PM EDT Thu Aug 8 2019
FLZ063-082115-
Glades FL-
429 PM EDT Thu Aug 8 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GLADES COUNTY UNTIL
515 PM EDT...
* At 428 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Muse, or 10 miles west of
Palmdale. This storm was nearly stationary.
* Winds in excess of 45 mph and funnel clouds possible with this
storm.
* Locations impacted include...
Palmdale, Ortona and Muse.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2700 8134 2677 8116 2677 8143 2678 8144
2678 8146 2677 8146 2677 8157 2690 8156
TIME...MOT...LOC 2028Z 313DEG 4KT 2691 8148
CohenSpecial weather statement, Aug 8, 5:16 PM EDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Miami FL
516 PM EDT Thu Aug 8 2019
FLZ073-074-173-082145-
Metropolitan Miami Dade FL-Inland Miami-Dade County FL-
Coastal Miami Dade County FL-
516 PM EDT Thu Aug 8 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MIAMI-DADE COUNTY UNTIL
545 PM EDT...
* At 516 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from West
Miami to near Cutler Bay. Movement was southeast at 10 mph.
* Winds in excess of 45 mph and funnel clouds possible with these
storms.
* Locations impacted include...
Miami, Coral Gables, Key Biscayne, South Miami, Black Point,
Kendall, Pinecrest, West Miami, Homestead Base, Westchester,
Glenvar Heights, Palmetto Bay, Cutler Bay, University Of Miami,
West Perrine, Coconut Grove, Coral Terrace, Princeton, Olympia
Heights and Sunset.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2564 8008 2560 8013 2554 8010 2537 8015
2545 8040 2570 8037 2577 8032 2572 8007
TIME...MOT...LOC 2116Z 310DEG 7KT 2575 8029 2557 8033
ALMSpecial weather statement, Aug 8, 5:20 PM EDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Miami FL
520 PM EDT Thu Aug 8 2019
FLZ067-068-168-082215-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
520 PM EDT Thu Aug 8 2019
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PALM BEACH COUNTY UNTIL
615 PM EDT...
* At 519 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm 11 miles west of Loxahatchee NWR,
or 16 miles northwest of Coral Springs. Additional strong storms
are developing across the advisory area. Storms will move
northeast at 15 mph.
* Wind gusts up to 50 mph possible with this storm.
* Locations impacted include...
West Palm Beach, Wellington, Jupiter, Palm Beach Gardens, Riviera
Beach, Tequesta, Juno Beach, Greenacres, Royal Palm Beach,
Parkland, North Palm Beach, Lake Park, Haverhill, Loxahatchee NWR,
Golden Lakes, North County Airport, Loxahatchee Groves, Lion
Country Safari Park, Schall Circle and Royal Palm Estates.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2694 8003 2633 8023 2633 8035 2635 8051
2644 8055 2696 8029 2696 8014 2697 8014
2697 8005
TIME...MOT...LOC 2119Z 228DEG 11KT 2647 8041
ALMSpecial weather statement, Aug 8, 6:25 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service Miami FL
625 PM EDT Thu Aug 8 2019
FLZ067-068-168-082300-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
625 PM EDT Thu Aug 8 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PALM BEACH COUNTY
UNTIL 700 PM EDT...
* At 623 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near
North County Airport to near Schall Circle to Golden Lakes.
Movement was northeast at 15 mph.
* Wind gusts up to 50 mph possible with these storms.
* Locations impacted include...
West Palm Beach, Wellington, Jupiter, Palm Beach Gardens, Lake
Worth, Riviera Beach, Palm Beach, Tequesta, Juno Beach, Greenacres,
Royal Palm Beach, Palm Springs, North Palm Beach, Lake Park,
Atlantis, Haverhill, Cloud Lake, Palm Beach International Airport,
Port Of Palm Beach and Golden Lakes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2663 8003 2662 8004 2654 8025 2672 8027
2696 8025 2696 8014 2697 8014 2697 8003
TIME...MOT...LOC 2223Z 216DEG 13KT 2692 8017 2676 8013 2667 8017
ALMThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 2:53 PM EDT | Special Weather Statement | MFL | Broward | 52 min |
| Aug 8, 3:06 PM EDT | Special Weather Statement | MFL | Broward | 39 min |
| Aug 8, 3:41 PM EDT | Special Weather Statement | MFL | Collier | 34 min |
| Aug 8, 3:45 PM EDT | Special Weather Statement | MFL | Glades | 45 min |
| Aug 8, 3:51 PM EDT | Special Weather Statement | MFL | Broward | 39 min |
| Aug 8, 4:23 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 2 hr |
| Aug 8, 4:28 PM EDT | Special Weather Statement | MFL | Broward, Miami-Dade | 47 min |
| Aug 8, 4:29 PM EDT | Special Weather Statement | MFL | Glades | 46 min |
| Aug 8, 4:50 PM EDT | Special Marine Warning | MFL | 55 min | |
| Aug 8, 5:16 PM EDT | Special Weather Statement | MFL | Miami-Dade | 29 min |
| Aug 8, 5:20 PM EDT | Special Weather Statement | MFL | Palm Beach | 55 min |
| Aug 8, 6:05 PM EDT | Areal Flood Advisory | MFL | Palm Beach | 2 hr |
| Aug 8, 6:25 PM EDT | Special Marine Warning | MFL | 65 min | |
| Aug 8, 6:25 PM EDT | Special Weather Statement | MFL | Palm Beach | 35 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.